MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX

RADIOMETER MEDICAL APS ABL800 FLEX
Model Number 393-800
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is related to the events reported with radiometer ref.(b)(4) (mdr# 3002807968-2025-00122) and (b)(4) (mdr# 3002807968-2025-00123).
 
Event or Problem Description
Radiometer complaint reference (b)(4).According to the complaint, the abl800 flex analyzer reported falsely high sodium (na) values and falsely low chloride (cl) values, leading to inaccurately low anion gap readings.The recorded anion gap values ranged from 0.2 to 2.9 mmol/l, whereas the expected range was 10 to 16 mmol/l.This issue occurred between (b)(6) 2025.It was reported to have resulted in inappropriate treatment, but no adverse events were identified.
 
Additional Manufacturer Narrative
Based on measurement results revealed during investigation the risk assessment has been revised with the conclusion that the incident would not be likely to cause or contribute to death or serious injury.Therefore, this incident does not meet the criteria for a reportable mdr.
 
Additional Manufacturer Narrative
Radiometer has received additional method comparison data (abl800 vs.Abl90) as well as device data and a thorough review of all available data has been completed.In conclusion, the differences of the abl800 analyzer obtained in the comparisons are within specifications, although close to the allowable limits.Review of the calibration data indicates frequent calibration drift errors with the electrolyte parameters, the pattern of which indicates that the increased calibration drift was caused by the reference sensor.Radiometer is in dialogue with the customer and has presented the investigation results, which the customer has acknowledged.

Brand Name
ABL800 FLEX
Common Device Name
ABL800 FLEX
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA   2700
Manufacturer Contact
tom engdahl
aakandevej 21
broenshoej, 2700
DA   2700
MDR Report Key23288036
Report Number3002807968-2025-00124
Device Sequence Number20210457
Product Code CHL
UDI-Device Identifier05700693938004
UDI-Public(01)05700693938004(10)754R2712N028
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Device Catalogue Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/24/2025
01/16/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/07/2025
01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown